Thunderstorm Wind, Rhea
- When
- July 10, 12:45 PM EST
- Where
- Rhea County, Washington
- Property damage
- $35,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.533, -84.900
Numerous trees were reported down on Highway 30 in the Old Washington community east of Dayton. Also, four columns on the front porch of a resident on Purser Road were torn down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Numerous trees were reported down on Highway 30 in the Old Washington community east of Dayton. Also, four columns on the front porch of a resident on Purser Road were torn down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 10, 9:15 AM EST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1015 AM EDT WED JUL 10 2002 FORECAST ON TRACK. NO UPDATE PLANNED. CLOUD COVER WILL MODERATE TEMPS TODAY BUT SOME SUN AND MAX SPIKES EXPECTED. PCPN WILL COME IN TWO WAVES. FIRST THE REMAINS OF THE NOCTURNAL CONVECTION AND AGAIN WITH INCREASED DESTABILIZATION IN ADVANCE OF THE FRONTAL BOUNDARY. SON PREV DISC: MODELS STILL IN DECENT AGREEMENT OVERALL...THINK MORE CONSISTENT AVN MAY BE HANDLING UPPER LOW DROPPING THROUGH MID MISSISSIPPI VALLEY BETTER. FRONT TO PUSH SOUTH INTO OUR AREA...BUT APPEARS IT MAY STALL IN THE VICINITY OF OUR SOUTHERN BORDER. MAY SEE SOME DRYING OVER NORTHERN AREAS LATER WED NIGHT AND THURSDAY...BUT MOISTURE SHOULD RETURN THURSDAY NIGHT. PLAN TO GO WITH CATEGORICAL POPS NORTH... LIKELY ELSEWHERE TODAY...THEN LIKELY SOUTH AND CHANCE ELSEWHERE TONIGHT. PRECIP WATER RATHER HIGH TODAY...SHOULD SEE SOME LOCALLY HEAVY RAINFALL. COULD EVEN BE SOME ISOLATED WATER PROBLEMS TODAY. WILL GO WITH CHANCE POPS THURSDAY AND THURSDAY NIGHT...WITH THE HIGHEST IN THE SOUTH CLOSER TO THE FRONT. FWC/MAV NUMBERS GENERALLY CLOSE AND LOOK REASONABLE. BIGGEST DIFFERENCES ARE THURSDAY NIGHT...WILL USE A BLEND THERE. PRELIMINARY NUMBERS FOLLOW: CHA 92 74 87 69 / 60 60 50 50 TYS 89 71 84 67 / 70 50 40 40 TRI 84 67 80 60 / 80 40 30 30 OQT 88 71 84 67 / 70 50 40 40 .MRX... NC...NONE. TN...NONE. VA...NONE. LDW
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-102200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1110 AM EDT WED JUL 10 2002 ...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA... ...LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS THE SAME AREA THROUGH TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE SOUTHERN APPALACHIAN REGION THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH THE MAIN THREAT BEING STRAIGHT-LINE WINDS UP TO 70 MPH. A MOIST AND VERY UNSTABLE AIRMASS WILL CONTINUE ACROSS THE AREA TODAY. A WEAK COLD FRONT WILL APPROACH THE SOUTHERN APPALACHIANS... PROVIDING A FOCUS FOR THUNDERSTORM DEVELOPMENT. IN ADDITION OUTFLOW BOUNDARIES FROM THUNDERSTORMS EARLIER THIS MORNING WILL BE AN ADDED TRIGGER. THUNDERSTORMS ARE EXPECTED TO INCREASE DURING THE AFTERNOON AND EVENING HOURS. AS THE COLD FRONT MOVES SOUTH FROM NEAR THE OHIO RIVER LATE THIS MORNING...AND WITH ALL THE MOISTURE AVAILABLE... LOCALLY HEAVY RAINFALL IS POSSIBLE WITH SOME OF THE STRONGER THUNDERSTORMS. RAINFALL AMOUNTS ACROSS THE AREA COULD TOTAL UP TO ONE INCH...WITH LOCALLY HEAVIER AMOUNTS UP TO THREE INCHES POSSIBLE. SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE AREA THIS AFTERNOON. RESIDENTS OF EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA SHOULD STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE RADIO OR TELEVISION STATION...FOR THE LATEST WEATHER UPDATES AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TD
The Northeast Alabama radar (KHTX), 127 km away, was scanning. The volume nearest the first event began at 17:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2002Every state in 2002This day in weather historyWarnings in Tennessee, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5309009.